Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Dec 5, 2021, 10:26 PM CST for Clay County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 5, 2021, 10:26 PM CST (04:26 UTC)
- Expired
- Dec 5, 2021, 11:15 PM CST
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.00 in
- Wind
- 55
County Clay County, IL
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063
WWUS83 KILX 060426
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
1026 PM CST Sun Dec 5 2021
ILZ067-071-072-060515-
Clay-Richland-Jasper-
1026 PM CST Sun Dec 5 2021
...A strong thunderstorm will impact portions of southern Jasper,
northern Richland, and Clay Counties through 1115 PM CST...
At 1026 PM CST, Doppler radar was tracking a strong thunderstorm over
Louisville, or 8 miles northwest of Flora, moving east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Bible Grove around 1035 PM CST.
Sailor Springs and Ingraham around 1040 PM CST.
Other locations in the path of this storm include Bogota, Olney, West
Liberty, Dundas and Ste. Marie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3868 8870 3885 8869 3892 8843 3891 8837
3893 8836 3903 8796 3872 8794
TIME...MOT...LOC 0426Z 259DEG 42KT 3879 8855
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
ShimonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Dec 5, 8:45 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Dec 5, 8:45 PM CST, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 845 PM CST Sun Dec 5 2021 .SYNOPSIS... Issued at 222 PM CST Sun Dec 5 2021 A cold front will cross the region tonight and bring a chance of showers and a few thunderstorms. Some of the storms could have strong winds south of I-70. Northwest winds behind the front will gust at 30 to 40 mph tonight and Monday morning, bringing a much colder airmass into the Midwest. Light snow is possible for central IL on Tuesday with a dusting of accumulation possible. && .UPDATE... Issued at 845 PM CST Sun Dec 5 2021 A cold front is progressing quickly across central IL, reaching near I-55 as of 830 pm. A pre-frontal line of showers has developed just north of I-70 from Shelbyville to Mattoon to Paris. Some 50 dBz echos have quickly developed, indicating the 1000 J/kg MUCAPE will likely be sufficient for thunderstorms to develop in short order across out SE counties. Unidirectional shear will add to the potential of some strong straight line winds from any of the stronger storms in SE IL. A small portion of our SE counties remains in a Marginal Risk of severe storms, and that seems valid looking at surface dewpoints in the low 60s across that area. The storms should shift east of our counties by 1 to 2 am, followed by strong NW winds the rest of the night and most of the day on Monday. The forecast database has a decent handle on the expected short term conditions. && .SHORT TERM...(This evening through Monday) ISSUED AT 222 PM CST Sun Dec 5 2021 Warm front was lifting north through the CWA early this afternoon, causing a nice temperature rise into the upper 50s south of I-70, while the northern CWA remained in the lower 40s at 2 pm. Cold front was bisecting IA from northeast to southwest and will make steady progress southeast across the region this evening and overnight. In deep layer south to southwest flow, Pwats have risen nicely for December to over 1" east of I-55, but the better forcing associated with the low level jet has shifted off to the northeast. Thus only spotty showers are expected over the next several hours, before an uptick in coverage ahead of the incoming cold front. Highest coverage and intensity of showers and storms is expected south of I-70 late this evening (9 pm to midnight), where the front will interact with the higher Pwat airmass that will be characterized by 1k J/kg MLCAPE and 40-50 kt deep layer shear. This brings the potential for a few stronger storms with damaging wind gusts, and is the northern extent of SPCs marginal risk. As the front clears the area, gusty south winds veer west and increase in speed as strong cold advection commences. This will drive temperatures down through the 30s tonight. Peak winds gusts in strongest pressure rises are expected between midnight and noon, when 30-40 mph gusts will be common, highest over the northern CWA. A mostly sunny sky on Monday won't do much for temperatures as we expect only a few degree rise from morning lows as the CAA drops 850 mb temps to -10C to -14C by early evening. 1030 mb high pressure shifting overhead Monday night brings light winds and the potential for the coldest night of the season and lows in the teens, but this will depend on speed of incoming high clouds overnight. .LONG TERM...(Tuesday through Sunday) ISSUED AT 107 PM CST Sun Dec 5 2021 An upper jet streak shifting through the southern Great Lakes Tuesday places the area in a favorable region for lift, while a sheared shortwave in fast quasi-zonal mid level flow presses into the Midwest. The airmass will be quite dry but feel enough forcing present to wring out some light snow and flurries mainly over the central and southern CWA. 12z guidance has backed off on QPF and as a result accumulations have been lowered to a dusting. The ground will be cold and with highs only in the upper 20s to lower 30s brief very light accumulations are possible. The next wave of interest passes well north on Thursday, dragging a cold front across the Midwest. Moisture return ahead of the front is limited so expect low pops for rain, though if precip begins early enough, snow or a rain/snow mix briefly possible. The main theme for the end of the week will be another round of warm advection, as a stronger wave digs into the desert southwest. Blended guidance offers highs well into the 50s by Friday. Rain chances increase Friday when this system lifts into the Midwest. Large range of solutions for next weekend so forecast confidence is low, but a forecast trend to colder temperatures and unsettled weather is shown in the latest blend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 558 PM CST Sun Dec 5 2021 Initial concern is with the lingering IFR/LIFR ceilings at BMI and CMI respectively. HRRR/GLAMP indicate those conditions should be short lived as winds shift to SW and increase. Satellite and observation trends support that scenario. We expect cigs to improve to MVFR after 02z at those two sites, before VFR sky conditions develop area-wide as the cold front pushes through. Winds will remain gusty through the forecast initially from the south-southwest this evening, then becoming W-NW around midnight. Strong NW winds gusting to 25-30KT will dominate the aviation concerns on Monday. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Shimon SYNOPSIS...25 SHORT TERM...25 LONG TERM...25 AVIATION...Shimon
Hazardous weather outlook, Dec 5, 3:01 PM CST, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 301 PM CST Sun Dec 5 2021 ILZ027>031-036>038-040>043-047>053-062115- Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Peoria-Sangamon-Schuyler-Scott-Stark- Tazewell-Woodford- 301 PM CST Sun Dec 5 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Accumulating snow is possible Tuesday and Tuesday night. Amounts should be under an inch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ072-073-062115- Lawrence-Richland- 301 PM CST Sun Dec 5 2021 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible through late this evening. There is a marginal risk for severe thunderstorms with locally damaging wind gusts. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Accumulating snow is possible Tuesday and Tuesday night. Amounts should be under an inch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-054>057-061>063-066>068-071-062115- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Moultrie-Piatt-Shelby-Vermilion- 301 PM CST Sun Dec 5 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible through this evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Accumulating snow is possible Tuesday and Tuesday night. Amounts should be under an inch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Deubelbeiss
In the hours before
Special weather statement, Dec 5, 10:26 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1026 PM CST Sun Dec 5 2021
ILZ067-071-072-060515-
Clay-Richland-Jasper-
1026 PM CST Sun Dec 5 2021
...A strong thunderstorm will impact portions of southern Jasper,
northern Richland, and Clay Counties through 1115 PM CST...
At 1026 PM CST, Doppler radar was tracking a strong thunderstorm over
Louisville, or 8 miles northwest of Flora, moving east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Bible Grove around 1035 PM CST.
Sailor Springs and Ingraham around 1040 PM CST.
Other locations in the path of this storm include Bogota, Olney, West
Liberty, Dundas and Ste. Marie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3868 8870 3885 8869 3892 8843 3891 8837
3893 8836 3903 8796 3872 8794
TIME...MOT...LOC 0426Z 259DEG 42KT 3879 8855
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ShimonNearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.